It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board

  • Long Term Antibiotics?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-02-2004, 03:16 PM   #1
    The Inquirer
    Senior Member
    (female)
     
    Join Date: Oct 2004
    Posts: 220
    The Inquirer HB User
    Long Term Antibiotics?

    Hi All,

    I am frequently on antibiotics and steroids for sinus problems. However, I recently had to take three weeks of anti's for a tick bite, then 2 weeks of anti's for sinuses, and am about to start another 3 weeks of a different antibiotic, also for the sinuses. It's over 8 weeks straight. Aside from the obvious problems of becoming resistant to the antibiotics, is there anything else I should be concerned about? I'm pretty limited as to what I can take, since I'm allergic to the penicillin family and cipro. Primarily, I've been on Ceftin and Omnicef.

    I'm just starting to get concerned over what this might be doing to my body.

    Thanks for any info/advice.

    Be well,
    Inq

     
    Sponsors Lightbulb
       
    Old 12-02-2004, 03:59 PM   #2
    Misty800
    Senior Veteran
    (female)
     
    Join Date: Feb 2001
    Location: Burnet, Texas USA
    Posts: 4,310
    Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
    Re: Long Term Antibiotics?

    Long term antibiotic use can lead to "C. Difficle" infection. C. Difficle is one of the yeast infections people get while in the hospital and some survive and others do not. My mother was recovering from hip surgery when C. Difficle struck and in 36 hours she died. You do not have to be in a hospital setting to get C. Difficle, you can get it most any place, but, the hospitals have many patients with the infection.

    While on antibiotics try to avoid visiting the hospital where the infection is rampant.

    I personally would think twice about taking antibiotics for long periods of time.

    For sinus problems I irrigate sinuses with salt water solution twice day. I use 1/2 teaspoon salt, 1/2 teaspoon baking soda, 1 cup boiled water, mix, strain thru paper coffee filter, cool, fill clean nasal spray bottles. To use, lie on bed on back with head hanging off, squirt a few squirts salt water into nostirls, turn head slowly side to side, remain there a minute or two, while getting up say "kkkkk" to keep throat closed so solution does not run down back of throat. Gently blow nose if needed. This will clean out the sinuses, gets rid of mucous, is healing. Many people have asked for this recipe and found it to be very helpful to them. My doctors have approved.

     
    Old 12-02-2004, 06:01 PM   #3
    The Inquirer
    Senior Member
    (female)
     
    Join Date: Oct 2004
    Posts: 220
    The Inquirer HB User
    Re: Long Term Antibiotics?

    Thanks so much for your response.

    I thought c. difficile only came from certain antibiotics, such as Cleocin -- you can get it from any antibiotic? Or just from being in a hospital? I have heard about people who have contracted this infection and it seems to take months to get rid of it.

    As for the sinuses, there's an anatomical problem that needs to be fixed -- the sprays and solutions are worthless for me right now because they cannot get to where they need to go. I have been putting off this surgery for some time, as I've already had two, and I have another condition which complicates things. I am, however, about to give in and do this, especially since they seem to have found exactly where the problem is.

    Thanks again for your input.....and I'm sorry for your loss...

    Inq

     
    Old 12-02-2004, 06:26 PM   #4
    ticker
    Senior Veteran
    (female)
     
    Join Date: Jan 2002
    Posts: 5,787
    ticker HB Userticker HB Userticker HB Userticker HB Userticker HB User
    Re: Long Term Antibiotics?

    Inq, whenever you are on antibiotics, make sure you take acidophilus. Antibiotics also kill the good bacteria beneficial to the digestive tract. Acidophilus will replace this. Make sure you wait at least two hours before or after taking the antibiotic to take the acidophilus or the antibiotic will not be properly absorbed. The best kind to get are the refrigerated ones. Most health food stores carry them. Eating yogurt (with live cultures) is also beneficial but again wait the two hours.

    I have been on very long-term antibiotics and have not had problems.

    Marie, I am also very sorry for your loss.

    Last edited by ticker; 12-02-2004 at 06:30 PM.

     
    Old 12-03-2004, 01:27 PM   #5
    velvet48
    Veteran
    (female)
     
    Join Date: May 2004
    Location: Massachusetts
    Posts: 327
    velvet48 HB User
    Re: Long Term Antibiotics?

    i took antibiotics for a year straight for lyme disease as i had it a very long time before being treated. i now have a constant problem with candida (yeast on the tongue and all thru me) i do use nystantin, but i just can't follow a candida free diet and it keeps coming back. like mentioned above, make sure to take acidolphus and eay plenty of yogurt

     
    Old 12-04-2004, 06:05 PM   #6
    The Inquirer
    Senior Member
    (female)
     
    Join Date: Oct 2004
    Posts: 220
    The Inquirer HB User
    Re: Long Term Antibiotics?

    Thanks all, for the good advice...I'll be getting some yogurt. Fortunately, so far, so good....Between the anti's and the steroids, it's hard to know what these extraneous symptoms are coming from (thirsty, leg and foot cramps, etc). My guess is that it's the steroids...Never a dull moment, right?

    Thanks again,
    Inq

     
    Old 12-04-2004, 09:50 PM   #7
    zuzu8
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: California, U.S.A.
    Posts: 3,086
    zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
    Re: Long Term Antibiotics?

    Inquirer,

    I developed chronic sinus infections some years ago...On and off antibiotics, and steroids, like you.... and finally was diagnosed with polyps which of course created a situation where I couldn't drain properly. Not sure if you have them or not, due to the anatomical issue you mention, but no amt. of meds would budge the trapped infection until my polyps came out.

    Have the surgey if you can.

    zuzu xx

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Side effects of long-term antibiotic treatment. Matt Dart Lyme Disease 2 05-28-2009 09:43 AM
    Long-term antibiotic use- other options??? macs4life06 Acne 4 07-07-2008 07:34 AM
    A long story but real!! patty62 Thyroid Disorders 12 07-11-2007 09:47 AM
    Long Time Sore Throat? kyle1 Lyme Disease 2 06-21-2007 09:09 AM
    Please help me...long term pain after biopsy Prince31 Cancer: Breast 1 07-01-2006 07:52 AM
    Long post but I need answers please isapaine Lyme Disease 7 06-30-2006 05:49 AM
    ?? for long term antibiotic users skimom Acne 16 07-14-2004 10:16 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:02 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!